Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 90, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 27, 2007, 3:45 AM CDT for Brown County, Coleman County, Texas. It took effect at Jun 27, 2007, 3:51 AM CDT. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 27, 2007, 3:45 AM CDT (08:45 UTC)
- In effect from
- Jun 27, 2007, 3:51 AM CDT
- Expired
- Jun 27, 2007, 9:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
Counties Brown County, TX, Coleman County, TX
The radar
The Dyess AFB radar (KDYX), 85 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 5:06 AM CDT | FLASH FLOOD | 5 W Valera, TX | LAW ENFORCEMENT OFFICIALS REPORTED 1.5 FEET WATER OVER U.S. HIGHWAY 67 BETWEEN VALERA AND TALPA. |
| Jun 27, 6:19 AM CDT | FLASH FLOOD | Coleman, TX | SEVERAL FARM TO MARKET ROADS WERE CLOSED BECAUSE OF HIGH WATER ACROSS THE COUNTY. FM2805 FROM JCT US 67 TO JCT SH 153...FM2131 INTERSETION WITH FM1026 AT SHIELDS TO INTERSECTION WITH FM568 AT COLEMAN...FM0503 INTERSECTION WITH SH 206 TO MCCULLOCH COUNTY LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.8 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -104 m²/s²
- 0-3 km storm-relative helicity
- -50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSJT 270851
FFWSJT
TXC049-083-271445-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
345 AM CDT WED JUN 27 2007
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COLEMAN COUNTY IN WEST CENTRAL TEXAS
BROWN COUNTY IN WEST CENTRAL TEXAS
* UNTIL 945 AM CDT
* AT 343 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN MOVING SLOWLY SOUTH ACROSS
NORTHERN BROWN AND COLEMAN COUNTIES...FROM LAKE BROWNWOOD TO ECHO
TO SILVER VALLEY. ALSO...OTHER STORMS WERE DEVELOPING TO THE SOUTH
ACROSS THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
BROWNWOOD NEAR BYRDS STORE...LAKE BROWNWOOD NEAR THRIFTY...SILVER
VALLEY...NOVICE...MAY...LAKE BROWNWOOD...GLEN COVE...CROSS CUT...
COLEMAN...BURKETT AND BLANKET
ADDITIONAL RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE IN THE
WARNED AREA. THIS EXTREMELY HEAVY RAINFALL WILL PRODUCE FLASH
FLOODING ACROSS THE WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3158 9972 3148 9963 3148 9955 3144 9950
3147 9941 3143 9931 3148 9921 3148 9901
3161 9878 3169 9876 3171 9867 3208 9893
3209 9971
$$1 follow-up statement
000
WGUS74 KSJT 271012
FFSSJT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
507 AM CDT WED JUN 27 2007
TXC049-083-271445-
COLEMAN TX-BROWN TX-
507 AM CDT WED JUN 27 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR BROWN
AND COLEMAN COUNTIES...
AT 507 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED 1 1/2 FEET
OF WATER OVER HIGHWAY 67 BETWEEN VALERA AND TALPA.
THUNDERSTORMS WITH VERY HEAVY RAIN EXTENDED FROM 10 MILES SOUTHWEST
OF SANTA ANNA TO LAKE BROWNWOOD...MOVING EAST AT 15 MPH. HEAVY
RAINFALL AMOUNTS OF 3 TO 6 INCHES ARE POSSIBLE. THE STORMS WITH
HEAVY RAINFALL WILL MOVE OVER BANGS AND THE CITY OF BROWNWOOD EARLY
THIS MORNING.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TRICKHAM...BURKETT...BROOKESMITH...BANGS...CROSS CUT...LAKE BROWNWOOD
NEAR THRIFTY...LAKE BROWNWOOD...LAKE BROWNWOOD NEAR BYRDS STORE...
BROWNWOOD...EARLY...MAY...ZEPHYR AND BLANKET
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3158 9972 3148 9963 3148 9955 3144 9950
3147 9941 3143 9931 3148 9921 3148 9901
3161 9878 3169 9876 3171 9867 3208 9893
3209 9971
$$
04What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 1:32 AM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 27, 1:32 AM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 132 AM CDT WED JUN 27 2007 .UPDATE... HAVE EXTENDED SEVERE THUNDERSTORM WATCH 455 TO INCLUDE NOLAN... FISHER... AND COKE COUNTIES. && .PREV DISCUSSION... /ISSUED 1249 AM CDT WED JUN 27 2007/ AVIATION... CURRENTLY...A LINE OF SEVERE THUNDERSTORMS IS MOVING SOUTH/SOUTHEAST THROUGH WEST TEXAS TOWARD WEST CENTRAL TEXAS. THIS LINE HAS NOT SHOWN MANY SIGNS OF WEAKENING...ALTHOUGH THE STRONGEST PART OF THE LINE MAY SLIP SOUTH OF OUR AREA TO THE WEST OF OUR TERMINALS. THE SITES WITH THE HIGHEST PROBABILITY OF EXPERIENCING SEVERE WEATHER LATER TONIGHT AT THIS POINT ARE KSJT AND KSOA. HAVE INCLUDED TSRA IN TEMPO GROUPS FOR EACH OF THESE TAF SITES...MAY HAVE TO UPDATE KSJT/S TAF TO INCLUDE STRONGER WIND GUSTS IF THE LINE INDEED MAINTAINS STRENGTH AS IT MOVES THROUGH. SCATTERED THUNDERSTORMS ARE ALSO DEVELOPING TO THE NORTH OF KABI THAT WILL LIKELY AFFECT THE KABI SITE TONIGHT...ALTHOUGH THESE APPEAR TO BE MAINLY HEAVY RAIN PRODUCING THUNDERSTORMS AT THE MOMENT. THESE TWO AREAS OF THUNDERSTORMS MAY END UP MERGING INTO ONE MCS AND THEN MOVE SOUTH THROUGH THE ENTIRE WEST CENTRAL TEXAS REGION. WILL UPDATE TAFS AS NEEDED. 20 && .PRELIMINARY POINT TEMPS/POPS... ABILENE 83 69 87 68 / 70 50 30 10 SAN ANGELO 87 69 88 67 / 50 50 30 10 JUNCTION 86 71 88 67 / 50 50 40 20 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR BROWN-CALLAHAN- COKE-COLEMAN-CONCHO-HASKELL-JONES-KIMBLE-MASON-MCCULLOCH-MENARD- RUNNELS-SAN SABA-SCHLEICHER-SHACKELFORD-SUTTON-TAYLOR- THROCKMORTON-TOM GREEN. &&
Hazardous weather outlook, Jun 26, 3:45 PM CDT, 12 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 345 PM CDT TUE JUN 26 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-271100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 345 PM CDT TUE JUN 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A FLASH FLOOD WATCH IS IN EFFECT FOR WEST CENTRAL TEXAS THROUGH WEDNESDAY MORNING...MAINLY ALONG AND EAST OF A HASKELL... ABILENE...SAN ANGELO...SONORA LINE. LOCALLY HEAVY RAINFALL IS POSSIBLE. AN ISOLATED THUNDERSTORM COULD ALSO BECOME SEVERE...WITH THE MAIN THREAT BEING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE CHANCE OF THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL CONTINUE INTO THE WEEKEND. ONE OR TWO STORMS COULD ALSO BECOME SEVERE WITH SMALL HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 11
In the hours before
Special weather statement, Jun 27, 12:35 AM CDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1235 AM CDT WED JUN 27 2007 TXZ064-071-076-270745- STERLING-IRION-CROCKETT- INCLUDING THE CITIES OF...STERLING CITY...MERTZON...OZONA 1235 AM CDT WED JUN 27 2007 ...A LINE OF SEVERE THUNDERSTORMS MOVING TOWARD THE AREA... A LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM MONAHANS TO ODESSA TO MIDLAND...ON TO THE NORTHEAST ACROSS THE PERMIAN BASIN. A WIND GUST OF 93 MPH WAS REPORTED AT THE MIDLAND INTERNATIONAL AIRPORT AT 1219 AM. ALSO...THERE HAVE BEEN NUMEROUS REPORTS OF WIND GUSTS GREATER THAN 70 MPH WITH THIS LINE OF SEVERE STORMS. THE LINE OF STORMS WAS MOVING SOUTHEAST AT 35 MPH. THE STORMS WILL MOVE INTO IRION...STERLING AND CROCKETT COUNTIES AFTER 1 AM...AND WARNINGS WILL LIKELY HAVE TO ISSUED. PERSONS SHOULD TO BE PREPARED FOR DAMAGING WINDS AND VERY HEAVY RAIN ASSOCIATED WITH THESE THUNDERSTORMS.
Local storm report, Jun 27, 2:19 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
219 AM CDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 AM TSTM WND GST 20 WNW MERTZON 31.37N 101.13W
06/27/2007 E60 MPH IRION TX LAW ENFORCEMENT
60 MPH WINDS REPORTED TO THE SHERIFFS OFFICE ON A RANCH
NEAR THE INTERSECTION OF FM 2469 AND STATE HIGHWAY 163
&&
SNAGLELocal storm report, Jun 27, 2:39 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
239 AM CDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 AM TSTM WND GST MERTZON 31.26N 100.82W
06/27/2007 E60 MPH IRION TX LAW ENFORCEMENT
&&
SNAGLELocal storm report, Jun 27, 2:54 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
254 AM CDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 AM FLASH FLOOD W ROTAN 32.85N 100.46W
06/27/2007 FISHER TX LAW ENFORCEMENT
611 WEST OF ROTAN FLOODED AND IMPASSIBLE
&&
MDECKERSpecial weather statement, Jun 27, 3:13 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 313 AM CDT WED JUN 27 2007 TXZ066-072-073-139-154-270915- RUNNELS TX-COLEMAN TX-TOM GREEN TX-CONCHO TX-MCCULLOCH TX- 313 AM CDT WED JUN 27 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 AM CDT FOR RUNNELS...COLEMAN...TOM GREEN...CONCHO AND MCCULLOCH COUNTIES... AT 309 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 6 MILES NORTH OF WINTERS TO 17 MILES SOUTH OF VANCOURT...OR ALONG A LINE EXTENDING FROM 6 MILES NORTH OF WINTERS TO 26 MILES SOUTHEAST OF SAN ANGELO...MOVING EAST AT 25 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... EOLA...VICK...HATCHEL AND BALLINGER BY 320 AM CDT WINTERS LITTLE ELM LAKE BY 325 AM CDT PAINT ROCK BY 335 AM CDT CREWS AND BENOIT BY 340 AM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING FOR WEST CENTRAL TEXAS.
Special weather statement, Jun 27, 3:44 AM CDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 344 AM CDT WED JUN 27 2007 TXZ076>078-168-169-270945- SCHLEICHER TX-MENARD TX-CROCKETT TX-SUTTON TX-KIMBLE TX- 344 AM CDT WED JUN 27 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 AM CDT FOR SCHLEICHER...MENARD...CROCKETT...SUTTON AND KIMBLE COUNTIES... AT 343 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 19 MILES NORTHWEST OF FORT MCKAVETT TO 30 MILES SOUTHWEST OF SONORA...MOVING EAST AT 30 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... MENARD AND JUNCTION BY 445 AM CDT... PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:10 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan | 50 min |
| Jun 26, 11:05 PM CDT | Flash Flood Warning | SJT | Brown | 4 hr |
| Jun 27, 12:47 AM CDT | Severe Thunderstorm Warning | SJT | Irion, Sterling, Tom Green | 58 min |
| Jun 27, 12:47 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 58 min |
| Jun 27, 1:10 AM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 65 min |
| Jun 27, 1:12 AM CDT | Flash Flood Warning | SJT | San Saba | 4 hr |
| Jun 27, 1:23 AM CDT | Flash Flood Warning | SJT | Callahan, Fisher, Jones, Nolan, Shackelford, Taylor | 4 hr |
| Jun 27, 1:39 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Irion, Sterling, Tom Green | 66 min |
| Jun 27, 1:40 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 65 min |
| Jun 27, 2:12 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Concho, Runnels, Tom Green | 63 min |
| Jun 27, 2:32 AM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Sutton | 58 min |
| Jun 27, 2:41 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 64 min |
| Jun 27, 2:42 AM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 33 min |
| Jun 27, 2:58 AM CDT | Flash Flood Warning | SJT | McCulloch, Mason | 3 hr |
| Jun 27, 4:43 AM CDT | Flash Flood Warning | SJT | Kimble, Menard | 4 hr |
| Jun 27, 5:23 AM CDT | Flash Flood Warning | SJT | Callahan, Jones, Shackelford, Taylor | 3 hr |
| Jun 27, 5:44 AM CDT | Flash Flood Warning | SJT | Coleman, McCulloch, Mason, San Saba | 4 hr |
| Jun 27, 9:35 AM CDT | Flash Flood Warning | SJT | Mason, San Saba | 6 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.